Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffer inter menstrual bleeding. Pelvic ultrasound revealed uterine fibroid. On Lupron Depot. Should I be concerned?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5132 Questions
Dear Dr.
I am 49 years old. For the past year I dealt with intermenstrual bleeding; for this reason, I had a pelvic ultrasound and a saline hysterosonogram procedures done and I was found with a 2cm uterine fibroid. I had 2 massive bleedings including large clots , I went to the emergency hospital twice and I was finally scheduled to see an OBGYN. I am currently on Lupron Depot 3.75mg - 3 injections treatment. I had my first Lupron injection on XXXXXXX 17. The next two injections are scheduled on July 17th and August 13th . The surgery - fibroid extraction + endometrial ablation is scheduled on September 2013. This morning, however, I got my period. Is this normal? Should I be concerned?
Thank you for your time. XXXXXXX
Posted Fri, 19 Jul 2013 in General Health
Answered by Dr. Chobufo Ditah 2 hours later
Thank you so much for this query. I am Dr. Ditah and feel honored having this opportunity to address your health question today. I am so sorry to hear about this uterine fibroids and all the massive bleeding you have been experiencing all this while. I wish you get the outlined proposed treatment with great success.

Fibroids are common in women during their fertile years. So please, do not be too scared. At least 30% of all women have it at one point in their lifes!

Having your periods is totally normal. Fibroids cause distortion in the normal menstrual cycle as well as well as heavy and unexpected vaginal bleeds. It is very difficult to tell what the normal cycle looks like in you with fibroids that constantly cause bleeds. However, fibroids don't cause a woman's period to stop completely. They only make the periods to be very very much unpredictable.

Lupron is a hormonal means of managing fibroids. What it does is, it shuts down the production of estrogen which is believed to promote the growth of this tumour. Given its size, it may actually regress to levels that may spare you this surgery. I suggest this should be the only reasons for which your doctor is most likely pushing the surgery further to September so as to see the progress on lupron depot. If it shouldn't regress or continues disturbing so much that you bleed too often or too much, your doctor may actually want to reschedule this surgery earlier.

Please, for now don't be too concerned. Monitor it over the next days and see what comes out of it. If the bleeding is too much, or it doesn't stop within a week, then you may want to talk to your doctor and find out if he thinks early surgery isn't a better way out.
For the meantime, please try to increase your iron intake to compensate for this blood loss. This will prevent you from becoming anemic.

I hope this addresses your query fully. Please, feel free to ask follow up questions related to this if need be. I am very available and ready to address them.
I wish you the best as you continue this treatment. I really wish and hope you get this problem solved once and for all.
Thank you so much for this opportunity to contribute to your healthcare. I very much appreciate you using our services.
Dr. Ditah, MD.

Above answer was peer-reviewed by
Follow-up: Suffer inter menstrual bleeding. Pelvic ultrasound revealed uterine fibroid. On Lupron Depot. Should I be concerned? 47 minutes later
Thank you very much, DR Ditah! XXXXXXX
Answered by Dr. Chobufo Ditah 39 minutes later

I feel humbled that I was able to address your query today.
Please, we honestly feel and care for our clients. It may not be very evident because words can never tell the message as it really is. I wish you the very best of health.

Please, If you do not have any more questions related to this query, may I kindly suggest that you consider closing the discussion at this point? Please, lend us a few minutes of your time to rate the answer and write a short review. This will go a long way to help us improve on the quality of our services.

Once more, thank you so much for this opportunity to address your health questions today.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor